Alert archive / North Carolina / Flash Flood Warnings in 2020
Flash Flood Warning 7, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Apr 13, 2020, 2:24 AM EDT for Alleghany County, Ashe County, Watauga County, North Carolina. It was in force for 6 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 13, 2020, 2:24 AM EDT (06:24 UTC)
- Expired
- Apr 13, 2020, 8:30 AM EDT
- In force
- 6 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Alleghany County, NC, Ashe County, NC, Watauga County, NC
The radar
The Roanoke radar (KFCX), 126 km from the middle of the area, began a volume at 06:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 13, 2:45 AM EDT | FLASH FLOOD | 2 N Othello, NC | A FEW ROADS WERE DAMAGED BY FLOOD WATERS ACROSS ASHE COUNTY. A CULVERT COLLAPSED ON FRANK DILLARD ROAD CAUSING A TRUCK TO FALL INTO A LARGE HOLE.THE SHOULDER OF THE ROAD AT THE INTERSECTION OF CRANBERRY SPRINGS ROAD AND LIBERTY GROVE CHURCH ROAD IN FLEETWOOD C |
| Apr 13, 4:10 AM EDT | FLASH FLOOD | Boone, NC | BASEMENT FLOODING. |
| Apr 13, 5:00 AM EDT | FLASH FLOOD | 1 Ese Boone, NC | MULTIPLE HOUSING AREAS BEING EVACUATED DUE TO FLASH FLOODING, IN THE BAMBOO RD, DEERFIELD DR, AND MEADOWVIEW RD, ALONG THE NEW RIVER. |
| Apr 13, 7:30 AM EDT | FLOOD | 3 Sw Piney Creek, NC | RIVER CAMP NEXT TO THE SOUTH FORK HAS FLOODED. THE BRIDGE FOR KINGS CREEK RD IS COVERED OVER WITH WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 6.4 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 712 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 299 m²/s²
- 0-3 km storm-relative helicity
- 489 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
925
WGUS51 KRNK 130624
FFWRNK
NCC005-009-189-131230-
/O.NEW.KRNK.FF.W.0007.200413T0624Z-200413T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service BLACKSBURG VA
224 AM EDT Mon Apr 13 2020
The National Weather Service in BLACKSBURG has issued a
* Flash Flood Warning for...
Western Alleghany County in northwestern North Carolina...
Eastern Watauga County in northwestern North Carolina...
Ashe County in northwestern North Carolina...
* Until 830 AM EDT Monday.
* At 223 AM EDT, Doppler radar and automated gauges indicated
thunderstorms producing heavy rain across the warned area. Up to
three inches of rain have already fallen. Flash flooding is ongoing
or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flooding include...
Boone...
Jefferson...
West Jefferson...
Blowing Rock...
Lansing...
Glendale Springs...
and Deep Gap.
Additional rainfall amounts of 1 to 3 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.
&&
LAT...LON 3658 8149 3657 8130 3653 8130 3652 8125
3643 8120 3639 8125 3636 8125 3637 8136
3629 8137 3629 8141 3626 8143 3625 8147
3624 8148 3619 8146 3614 8151 3612 8154
3611 8178
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
AS1 follow-up statement
311
WGUS71 KRNK 131224
FFSRNK
Flash Flood Statement
National Weather Service BLACKSBURG VA
824 AM EDT Mon Apr 13 2020
NCC005-009-189-131231-
/O.EXP.KRNK.FF.W.0007.000000T0000Z-200413T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Alleghany NC-Watauga NC-Ashe NC-
824 AM EDT Mon Apr 13 2020
...THE FLASH FLOOD WARNING FOR
WESTERN ALLEGHANY...EASTERN WATAUGA AND ASHE COUNTIES IN NORTHWESTERN
NORTH CAROLINA WILL EXPIRE AT 830 AM EDT...
...FLASH FLOOD WARNING NUMBER 9 REMAINS IN EFFECT UNTIL 945 AM EDT...
The heavy rain has ended. However, flooding continues in some areas.
A Flash Flood Warning remains in effect for Watauga County until
945 AM EDT and an Areal Flood Warning will be issued for Ashe
County shortly. Please continue to heed any remaining road closures.
LAT...LON 3658 8149 3657 8130 3653 8130 3652 8125
3643 8120 3639 8125 3636 8125 3637 8136
3629 8137 3629 8141 3626 8143 3625 8147
3624 8148 3619 8146 3614 8151 3612 8154
3611 8178
$$
RABWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Apr 13, 2:12 AM EDT, 12 minutes earlier.
Area forecast discussion, Apr 13, 2:12 AM EDT, 12 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
212 AM EDT Mon Apr 13 2020
.SYNOPSIS...
A strong spring storm system will impact our weather this
morning producing strong gusty winds, heavy rain, and the
potential for strong to severe thunderstorms. Cooler weather
returns for midweek as a series of weak cold fronts drop
southeast across the area.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 205 AM EDT Monday...
Leading edge of convection associated with vort and low level
convergence moving across the VA foothills/NC piedmont. The 00z
Nested Nam had this idea but seems about an hour slow, with HRRR
doing a good job as well. Some storm damage earlier in NC with
this, but appears mixing is being somewhat limited with weak
wedge, but this will change through the morning.
Broad area of moderate to heavy rain exists across the
mountains. The main line from eastern TN to Georgia will head
east between 4am and 9am, with threat of severe winds, hail and
possibly tornadoes ramping up, with the tornadic threat more in
the piedmont toward 6am-9am. Made adjustments to the forecast to
reflect this. May extend the flash flood watch up and along
either side of the Blue Ridge soon per rainfall rates of 2-3"/hr
possible, but more of a 2-3 inches possible thru 7am will lead
to potential flash flood issues.
Expect main line of convection to head east of the forecast area
by 8-11am, with biggest threat east of a Lynchburg-Danville-
Reidsville line for possible tornadoes and damaging winds with
bowing segments and supercells. This has been highlighted in the
Hazardous Weather Outlook.
Will keep the wind advisory as is, but strong low level jet
exits by midday/early afternoon, but strong pressure rises in
the afternoon should hold stronger winds into late afternoon.
We will see showers ending quickly from west to east, with
shortwave energy rounding the main trough in the afternoon to
linger showers in the mountains. Temperatures should be warm
with cold advection lagging.
Weak high pressure should build overhead during Monday night, which
will set up a chilly night across the Mid Atlantic.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
As of 200 AM EDT Monday...
***DUE TO ACTIVE WEATHER THIS MORNING THE FORECAST FOR THIS
PERIOD WAS NOT CHANGED***
Tuesday morning appears quiet, but high pressure should give
way to an approaching cold front by late Tuesday. Rain chances
should increase on Tuesday night, and confidence is increasing
that the rain will change to snow showers in the higher
elevations. Some flurries may even spread across a good portion
of areas along and west of the Blue Ridge by Wednesday morning
as temperatures dip close to freezing. However, it appears that
most of the Piedmont will remain with just cold rain.
Any appreciable snowfall accumulations from Tuesday night into
Wednesday morning seem to be confined to the higher elevations
across southeast West Virginia and the Alleghany Highlands of
Virginia. There are a few models that push the accumulating snowfall
further eastward toward the I-81 corridor, but it is too uncertain
at this time due to the moisture moving away from the mountains by
midday. Drier air will arrive by Wednesday evening as high pressure
noses over North Carolina. A weak frontal boundary could cross over
West Virginia by Wednesday night, which may allow a slight chance
of light snow showers for the highest peaks of Greenbrier
County.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
As of 300 PM EDT Saturday...
This forecast period starts with zonal flow aloft and high pressure
building in at the surface. This keeps the weather dry until later
Friday. By Friday, guidance becomes divergent in agreement, leading
to a more ensemble heavy forecast. A shortwave trough passes through
the area later Friday into Saturday, bringing the opportunity for
rainfall into saturday evening. A brief window of dry weather
arrives Saturday into sunday with the return of high pressure before
another shortwave trough passes the second part of Sunday.
Thanks to mostly zonal flow throughout and no foreseeable
significant systems, temperatures look fairly seasonal with highs
each day in the 50-60s and lows in the 40-50s.
&&
.AVIATION /06Z MONDAY THROUGH FRIDAY/...
As of 130 AM EDT Monday...
Flying conditions will be poor and not recommended through
about 12-14z today due to strong low level jet/heavy rain/lower
cigs and potential for strong/severe thunderstorms.
Conditions improve from west to east in the 12z-16z time frame
but winds will stay gusty from south-southwest turning west in
the afternoon behind the front.
Forecast confidence is high on poor weather conditions but as
far actual ceilings/vsbys, moderate, due to fluctuations
expected between heavier downpours. Forecast confidence is also
higher after frontal passage and mainly VFR, though some MVFR
could linger through the afternoon at BLF.
Extended Aviation Discussion...
Turbulent mixing from the wind will gradually diminish Monday
night before ending Tuesday. Clearing, on the other hand, is
expected to be temporary. Lowering cloud bases and potential for
sub-VFR ceilings will spread back into the area from an area of
low pressure that forms along the southeast coast Tuesday-
Wednesday.
Should be VFR Thursday with high pressure arriving from the
TN/OH Valley.
&&
.HYDROLOGY...
As of 200 AM EDT Monday...
Ongoing moderate/heavy rain brining some rates of 2-3
inches/hour but overall appears 2-3 inches in the 3-6 hour
period through 8am will bring potential for flash flooding, then
flooding, mainly west of the Blue Ridge, so added these areas to
the flash flood watch.
Will have to watch smaller rivers and headwaters for possible
flooding as well, then main stem downstream. Current forecasts
suggest minor flooding along the New River at Allisonia, and the
Greenbrier River at Alderson, with ensemble forecasts also
suggesting possible flooding along the upper Roanoke and James
River basin.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Wind Advisory until 4 PM EDT this afternoon for VAZ007-009>020-
022>024-032>035-043>047-058-059.
Flash Flood Watch until 9 AM EDT this morning for VAZ007-
009>020-022>024-032>035.
NC...Wind Advisory until 4 PM EDT this afternoon for NCZ001>006-
018>020.
Flash Flood Watch until 9 AM EDT this morning for NCZ001>003-
018-019.
WV...Wind Advisory until 4 PM EDT this afternoon for WVZ042>044-507-
508.
Flash Flood Watch until 9 AM EDT this morning for WVZ042>044-
507-508.
&&
SYNOPSIS...PM/WP
NEAR TERM...BMG/PM/WP
SHORT TERM...PW/WP
LONG TERM...RR
AVIATION...BMG/PM/WP
HYDROLOGY...PM/WPHazardous weather outlook, Apr 13, 2:01 AM EDT, 23 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 201 AM EDT Mon Apr 13 2020 VAZ007-009>014-018>020-022>024-WVZ042>044-507-508-140615- Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Craig- Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Mercer-Summers-Monroe- Eastern Greenbrier-Western Greenbrier- 201 AM EDT Mon Apr 13 2020 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... ...FLASH FLOOD WATCH IN EFFECT UNTIL 9 AM EDT THIS MORNING... This Hazardous Weather Outlook is for southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Flash Flood Watch. In addition, severe thunderstorms are possible, which may produce damaging winds. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Flash Flood Watch. In addition, severe thunderstorms are possible, early Monday which may produce damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NCZ001>003-018-019-VAZ015>017-032-140615- Ashe-Alleghany NC-Surry-Watauga-Wilkes-Grayson-Carroll-Floyd-Patrick- 201 AM EDT Mon Apr 13 2020 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... ...FLASH FLOOD WATCH IN EFFECT UNTIL 9 AM EDT THIS MORNING... This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina and southwest Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Wind Advisory. In addition, severe thunderstorms are possible, which may produce damaging winds. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Wind Advisory. In addition, severe thunderstorms are possible, which may produce damaging winds early Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NCZ004>006-020-VAZ043>047-058-059-140615- Stokes-Rockingham-Caswell-Yadkin-Henry-Pittsylvania-Campbell- Appomattox-Buckingham-Halifax-Charlotte- 201 AM EDT Mon Apr 13 2020 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia and south central Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. In addition, severe thunderstorms are possible, which may produce large hail, damaging winds, isolated tornadoes, and heavy rain that could lead to localized flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. In addition, severe thunderstorms are likely, which may produce large hail, damaging winds, isolated tornadoes, and heavy rain that could lead to localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. VAZ033>035-140615- Franklin-Bedford-Amherst- 201 AM EDT Mon Apr 13 2020 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... ...FLASH FLOOD WATCH IN EFFECT UNTIL 9 AM EDT THIS MORNING... This Hazardous Weather Outlook is for central Virginia, south central Virginia and west central Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Flash Flood Watch. In addition, severe thunderstorms are possible, which may produce large hail, damaging winds, and isolated tornadoes. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Flash Flood Watch. In addition, severe thunderstorms are likely, which may produce large hail, damaging winds, and isolated tornadoes. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed.
In the hours before
Local storm report, Apr 13, 1:20 AM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
120 AM EDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM TSTM WND DMG 3 NNW BOOMER 36.10N 81.28W
04/12/2020 WILKES NC 911 CALL CENTER
LARGE TREE DOWN AT INTERSECTION OF WEST NC
HIGHWAY 268 AND BOOMER ROAD. TIME ESTIMATED
FROM RADAR.
&&
VFJSpecial weather statement, Apr 13, 1:33 AM EDT, 51 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
133 AM EDT Mon Apr 13 2020
VAZ032>035-043>045-130600-
Henry-Franklin-Patrick-Amherst-Campbell-Bedford-Pittsylvania-
133 AM EDT Mon Apr 13 2020
...A LINE OF STRONG SHOWERS AND A FEW THUNDERSTORMS WILL AFFECT
NORTHWESTERN CAMPBELL...NORTHWESTERN PITTSYLVANIA...CENTRAL HENRY...
CENTRAL AMHERST...CENTRAL BEDFORD...SOUTHEASTERN PATRICK AND
SOUTHEASTERN FRANKLIN COUNTIES...THE CITY OF MARTINSVILLE AND THE
CITY OF LYNCHBURG...
At 131 AM EDT, radar indicated strong showers and a few
thunderstorms located along a line extending from Sedalia to Smith
Mountain Lake State Park to near Sontag to near Penns Store.
Movement was northeast at 50 mph.
Winds in excess of 40 mph, pea size hail, and rainfall rates of 2 to
5 inches per hour are possible with some of these storms.
Locations impacted include...
Lynchburg...
Martinsville...
Bedford...
Amherst...
Huddleston...
Big Island...
and Penhook.
Do not drive your vehicle through flooded roadways.
LAT...LON 3691 7987 3704 7965 3751 7947 3769 7904
3728 7915 3707 7943 3673 7972 3654 8010
3654 8017
TIME...MOT...LOC 0531Z 238DEG 44KT 3749 7942 3708 7957 3691 7981 3659
8010
DSSpecial weather statement, Apr 13, 1:39 AM EDT, 45 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
139 AM EDT Mon Apr 13 2020
VAZ013-014-016-017-032-130615-
Pulaski-Patrick-Floyd-Montgomery-Carroll-
139 AM EDT Mon Apr 13 2020
...A STRONG THUNDERSTORM WILL AFFECT
EASTERN PULASKI...SOUTHWESTERN FLOYD...NORTHEASTERN CARROLL...PATRICK
AND WESTERN MONTGOMERY COUNTIES AND THE CITY OF RADFORD...
At 138 AM EDT, a series of strong thunderstorms were located near
Dugspur, or near Indian Valley, moving north at 55 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Blacksburg...
Christiansburg...
Radford...
Hillsville...
Stuart...
Indian Valley...
and Ararat.
LAT...LON 3656 8061 3665 8060 3665 8049 3674 8046
3677 8056 3667 8061 3670 8073 3723 8064
3730 8046 3726 8029 3678 8056 3674 8040
3680 8039 3686 8029 3687 8023 3685 8008
3680 8004 3678 8010 3654 8005 3655 8019
TIME...MOT...LOC 0538Z 196DEG 47KT 3684 8063
RRSpecial weather statement, Apr 13, 2:03 AM EDT, 21 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
203 AM EDT Mon Apr 13 2020
VAZ033>035-043>046-130630-
Henry-Franklin-Amherst-Campbell-Bedford-Pittsylvania-Appomattox-
203 AM EDT Mon Apr 13 2020
...A LINE OF STRONG SHOWERS AND A FEW THUNDERSTORMS WILL AFFECT
NORTHWESTERN APPOMATTOX...CENTRAL CAMPBELL...NORTHWESTERN
PITTSYLVANIA...NORTH CENTRAL HENRY...CENTRAL AMHERST...SOUTHEASTERN
BEDFORD AND SOUTHEASTERN FRANKLIN COUNTIES AND THE CITY OF
LYNCHBURG...
At 202 AM EDT, radar indicated strong showers and a few
thunderstorms located along a line extending from near Amherst to
near Leesville to near Snow Creek. Movement was northeast at 50 mph.
Winds in excess of 40 mph, pea size hail, and rainfall rates of 2 to
4 inches are possible with some of these showers and storms.
Locations impacted include...
Lynchburg...
Altavista...
Amherst...
Hurt...
Huddleston...
Penhook...
and Rustburg.
Do not drive your vehicle through flooded roadways.
LAT...LON 3711 7920 3670 7992 3711 7964 3761 7921
3772 7907 3770 7903 3771 7902 3770 7901
3770 7899 3768 7898 3768 7897 3767 7897
3755 7890 3755 7888
TIME...MOT...LOC 0602Z 229DEG 45KT 3760 7910 3716 7937 3682 7979
DSLocal storm report, Apr 13, 2:07 AM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
207 AM EDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 AM TSTM WND DMG 1 SW FIELDALE 36.70N 79.95W
04/13/2020 HENRY VA 911 CALL CENTER
TREE DOWN ACROSS BOTH LANES OF WILLIAM F
STONE HIGHWAY NEAR THE INTERSECTION WITH
DILLONS FORK ROAD. TIME ESTIMATED FROM
RADAR.
&&
VFJSpecial weather statement, Apr 13, 2:18 AM EDT, 6 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
218 AM EDT Mon Apr 13 2020
NCZ001-002-018-019-130645-
Ashe-Wilkes-Watauga-Alleghany-
218 AM EDT Mon Apr 13 2020
...A STRONG THUNDERSTORM WILL AFFECT
SOUTHWESTERN ALLEGHANY...NORTHWESTERN WILKES...EASTERN WATAUGA AND
ASHE COUNTIES IN NORTHWESTERN NORTH CAROLINA...
At 218 AM EDT, a strong thunderstorm was located over Blowing Rock,
moving northeast at 55 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Boone...
Jefferson...
West Jefferson...
Blowing Rock...
Glendale Springs...
Deep Gap...
and Laurel Springs.
LAT...LON 3658 8144 3658 8141 3642 8113 3610 8151
3612 8155 3612 8171 3611 8180
TIME...MOT...LOC 0618Z 216DEG 46KT 3614 8164
RRThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 10:47 PM EDT | Severe Thunderstorm Warning | RNK | Wilkes, Yadkin | 28 min |
| Apr 12, 11:17 PM EDT | Special Weather Statement | RNK | Wilkes | 13 min |
| Apr 12, 11:37 PM EDT | Special Weather Statement | RNK | Surry | 8 min |
| Apr 12, 11:50 PM EDT | Areal Flood Advisory | RNK | Surry, Wilkes, Yadkin | 12 hr |
| Apr 12, 11:59 PM EDT | Special Weather Statement | RNK | Surry | 31 min |
| Apr 13, 12:18 AM EDT | Areal Flood Advisory | RNK | Alleghany, Ashe, Watauga | 12 hr |
| Apr 13, 12:29 AM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Ashe, Watauga, Wilkes | 31 min |
| Apr 13, 1:04 AM EDT | Special Weather Statement | RNK | Stokes | 26 min |
| Apr 13, 1:11 AM EDT | Special Weather Statement | RNK | Alleghany | 19 min |
| Apr 13, 2:18 AM EDT | Special Weather Statement | RNK | Ashe | 27 min |
| Apr 13, 2:25 AM EDT | Special Weather Statement | RNK | Surry | 35 min |
| Apr 13, 2:42 AM EDT | Flash Flood Warning | RNK | Surry, Wilkes | 6 hr |
| Apr 13, 2:48 AM EDT | Severe Thunderstorm Warning | RNK | Surry | 27 min |
| Apr 13, 3:23 AM EDT | Special Weather Statement | RNK | Surry | 37 min |
| Apr 13, 3:45 AM EDT | Flash Flood Warning | RNK | Watauga | 6 hr |
| Apr 13, 3:47 AM EDT | Flash Flood Warning | RNK | Alleghany | 6 hr |
| Apr 13, 4:06 AM EDT | Severe Thunderstorm Warning | RNK | Surry, Wilkes, Yadkin | 24 min |
| Apr 13, 4:12 AM EDT | Tornado Warning | RNK | Surry, Yadkin | 33 min |
| Apr 13, 4:35 AM EDT | Severe Thunderstorm Warning | RNK | Rockingham, Stokes, Yadkin | 55 min |
| Apr 13, 5:19 AM EDT | Tornado Warning | RNK | Rockingham | 26 min |
| Apr 13, 5:30 AM EDT | Severe Thunderstorm Warning | RNK | Caswell, Rockingham | 60 min |
| Apr 13, 5:36 AM EDT | Tornado Warning | RNK | Rockingham | 24 min |
| Apr 13, 5:58 AM EDT | Tornado Warning | RNK | Caswell | 47 min |
| Apr 13, 6:02 AM EDT | Flash Flood Warning | RNK | Stokes | 4 hr |
| Apr 13, 8:31 AM EDT | Areal Flood Warning | RNK | Ashe | 6 hr |
| Apr 13, 8:47 AM EDT | Areal Flood Warning | RNK | Surry, Wilkes | 6 hr |
| Apr 13, 9:33 AM EDT | Areal Flood Warning | RNK | Watauga | 6 hr |
Nearby
Flash Flood Warnings in North Carolina, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.